Alert archive / Oklahoma / Freeze Warnings in 2018

Freeze Warning 6, NWS Tulsa, OK

April 14, 20184 counties in Arkansas; 21 counties in Oklahoma

NWS Tulsa, OK issued this freeze warning at Apr 14, 2018, 3:19 PM CDT for 4 counties in Arkansas; 21 counties in Oklahoma. It took effect at Apr 15, 2018, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2018, 3:19 PM CDT (20:19 UTC)
In effect from
Apr 15, 2018, 1:00 AM CDT
Expired
Apr 15, 2018, 10:00 AM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 25 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WWUS74 KTSA 142019
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
319 PM CDT Sat Apr 14 2018

...WINDY DAY UPCOMING FOR PORTIONS OF NORTHEAST OKLAHOMA / COLD
NIGHT TONIGHT ACROSS MUCH OF THE REGION BEHIND A STRONG COLD
FRONT...

OKZ054-059-150430-
/O.UPG.KTSA.FZ.A.0004.180415T0600Z-180415T1500Z/
/O.NEW.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/
/O.CON.KTSA.WI.Y.0008.000000T0000Z-180415T0000Z/
Osage-Pawnee-
Including the cities of Pawhuska and Pawnee
319 PM CDT Sat Apr 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM CDT Sunday. The
Freeze Watch is no longer in effect. 

* TIMING...For the strong winds, mid morning thru around sunset. 
  For the freezing temps, after midnight tonight thru mid 
  morning on Sunday. 

* WINDS...Winds will gust to near 40 mph.

* TEMPERATURE...Readings near or slightly below freezing are 
  expected tonight. 

* IMPACTS...The gusty winds today can make driving difficult, 
  especially for high profile vehicles on north-south roads. The 
  freezing temps tonight could kill plants and and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation tonight from the freezing temps.

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-019-020-OKZ055>058-060>072-150430-
/O.UPG.KTSA.FZ.A.0004.180415T0600Z-180415T1500Z/
/O.NEW.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-
Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes-Delaware-
Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Sequoyah-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Bartlesville, Nowata, Vinita, Miami, Tulsa, 
Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner,
Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw
319 PM CDT Sat Apr 14 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM CDT Sunday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...Readings near or slightly below freezing are 
  expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

OKZ049-073>076-150430-
/O.CON.KTSA.FZ.A.0004.180415T0600Z-180415T1500Z/
Pushmataha-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, McAlester, Stigler, 
Wilburton, and Poteau
319 PM CDT Sat Apr 14 2018

...FREEZE WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH
SUNDAY MORNING...

* TEMPERATURE...Readings near or slightly below freezing are 
  expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$
3 follow-up statements
007 
WWUS74 KTSA 150006
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
706 PM CDT Sat Apr 14 2018

...WINDY DAY UPCOMING FOR PORTIONS OF NORTHEAST OKLAHOMA / COLD
NIGHT TONIGHT ACROSS MUCH OF THE REGION BEHIND A STRONG COLD
FRONT...

OKZ054-059-150815-
/O.EXP.KTSA.WI.Y.0008.000000T0000Z-180415T0000Z/
/O.CON.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/
Osage-Pawnee-
Including the cities of Pawhuska and Pawnee
706 PM CDT Sat Apr 14 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SUNDAY...
...WIND ADVISORY HAS EXPIRED...

* TEMPERATURE...Overnight lows temperatures in the upper 20s
  to lower 30s are expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$

ARZ001-002-010-011-019-020-OKZ055>058-060>072-150815-
/O.CON.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-
Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes-Delaware-
Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Sequoyah-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Bartlesville, Nowata, Vinita, Miami, Tulsa, 
Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner,
Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw
706 PM CDT Sat Apr 14 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SUNDAY...

* TEMPERATURE...Overnight lows temperatures in the upper 20s
  to lower 30s are expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$

OKZ049-073>076-150815-
/O.CON.KTSA.FZ.A.0004.180415T0600Z-180415T1500Z/
Pushmataha-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, McAlester, Stigler, 
Wilburton, and Poteau
706 PM CDT Sat Apr 14 2018

...FREEZE WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH
SUNDAY MORNING...

* TEMPERATURE...Overnight low temperatures in the lower 30s are
  expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$
109 
WWUS74 KTSA 150122
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
822 PM CDT Sat Apr 14 2018


OKZ049-073>076-150930-
/O.UPG.KTSA.FZ.A.0004.180415T0600Z-180415T1500Z/
/O.EXA.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/
Pushmataha-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, McAlester, Stigler, 
Wilburton, and Poteau
822 PM CDT Sat Apr 14 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM CDT Sunday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...Overnight low temperatures in the lower 30s are 
  expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.


&&

$$

ARZ029-150930-
/O.EXA.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/
Sebastian-
Including the city of Fort Smith
822 PM CDT Sat Apr 14 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM CDT Sunday. 

* TEMPERATURE...Overnight lows temperatures in the lower 30s are
  expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$

ARZ001-002-010-011-019-020-OKZ054>072-150930-
/O.CON.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Pawhuska, Bartlesville, Nowata, Vinita, Miami,
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
and Sallisaw
822 PM CDT Sat Apr 14 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SUNDAY...

* TEMPERATURE...Overnight lows temperatures in the upper 20s to 
  lower 30s are expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$
231 
WWUS74 KTSA 150831
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
331 AM CDT Sun Apr 15 2018

...UNSEASONABLY COLD NIGHTTIME TEMPERATURES THRU MONDAY 
MORNING...

ARZ029-OKZ049-074>076-152130-
/O.CAN.KTSA.FZ.W.0006.000000T0000Z-180415T1500Z/
/O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/
Sebastian-Pushmataha-Haskell-Latimer-Le Flore-
Including the cities of Fort Smith, Antlers, Clayton, Stigler, 
Wilburton, and Poteau
331 AM CDT Sun Apr 15 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...
...FREEZE WARNING FOR THIS MORNING IS CANCELLED...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Monday. The Freeze Warning has been cancelled for this morning. 

* TEMPERATURE...Overnight lows in the upper 20 to lower 30s are 
  expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$

ARZ001-002-010-011-019-020-OKZ054>073-152130-
/O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/
/O.CON.KTSA.FZ.W.0006.000000T0000Z-180415T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Pawhuska, Bartlesville, Nowata, Vinita, Miami,
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, and McAlester
331 AM CDT Sun Apr 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Monday. 

* TEMPERATURE...Temperatures near or just below freezing are
  expected this morning. Overnight lows from the mid 20s to near 
  30 are expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$

OKZ053-152130-
/O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/
Choctaw-
Including the city of Hugo
331 AM CDT Sun Apr 15 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Monday. 

* TEMPERATURE...Overnight lows tonight near or just below freezing
  are expected.

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

Lacy

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 14, 12:16 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 14, 12:16 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1216 PM CDT Sat Apr 14 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Near MVFR cigs will persist through the afternoon and overnight
with the northwest AR site possibly dipping below 3KFT. Breezy
west to northwest winds will continue over the next 24 hours.

&&

.PREV DISCUSSION... /Issued 1054 AM CDT Sat Apr 14 2018/

DISCUSSION...
Bumped up sky grids a bit and also lower afternoon highs
a degree or two.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   31  52  29  65 /   0   0   0   0
FSM   34  53  33  67 /   0   0   0   0
MLC   32  54  32  68 /   0   0   0   0
BVO   30  51  27  63 /   0   0   0   0
FYV   30  48  27  62 /  10  10   0   0
BYV   29  46  28  61 /  10  10   0   0
MKO   31  51  30  65 /   0   0   0   0
MIO   30  48  27  60 /  10   0   0   0
F10   30  53  32  66 /   0   0   0   0
HHW   34  57  36  70 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Sunday morning for OKZ049-
     054>076.

     Wind Advisory until 7 PM CDT this evening for OKZ054-059.

AR...Freeze Watch from late tonight through Sunday morning for ARZ001-
     002-010-011-019.

&&

AVIATION.....18
Hazardous weather outlook, Apr 14, 12:39 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1239 PM CDT Sat Apr 14 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1239 PM CDT Sat Apr 14 2018

...FREEZE WATCH TONIGHT INTO SUNDAY MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Gusty west to northwest winds will continue today across the region
as unseasonably cold air settles over the region. The strongest
winds will be across parts of northeast Oklahoma, mainly Pawnee
and Osage counties where a few gusts to 40 mph will be possible
today. A wind advisory is in effect for those counties until 7 pm
this evening.

Low temperatures may fall to, or below freezing across many
locations late tonight and into Sunday morning. A freeze watch
will be in effect from 1 am to 9 am Sunday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.
TUESDAY...High Wind Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Below normal temperatures will continue for the remainder of the
weekend, with the potential for some locations to see low
temperatures on Monday morning at or below freezing across parts
of the region. Settled conditions expected for most of the
upcoming week, though another cold front is expected to move
through mid week. However better moisture return will likely
remain to the south and east of the area. A stronger system will
likely enter the plains towards the end of next week or early in
the weekend, resulting the next chance for thunderstorms across
eastern Oklahoma and northwest Arkansas.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:18 PM CDTSpecial Weather StatementTSASebastian42 min
Apr 13, 7:29 PM CDTSpecial Weather StatementTSAFranklin31 min
Apr 14, 3:10 AM CDTFreeze WatchTSABenton, Carroll, Madison, Washington17 hr
Apr 14, 3:10 AM CDTWind AdvisoryTSAPawnee16 hr

Nearby

Freeze Warnings in Oklahoma, 2018Freeze Warnings in Arkansas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.